MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Model Number 1012403-06A
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Device code 2017 incorrect prep.The additional vascular device are filed under separate medwatch report number.
 
Event or Problem Description
It was reported that during device preparation of two 2.00x6mm mini trek balloon dilatation catheters (bdc), the devices were not soaked in a saline solution.Additionally, the balloons were inflated outside the anatomy to less than 4 atmospheres, to ensure functionality prior to use.Both balloons ruptured.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The balloon rupture was confirmed.It was noted that fluid came out of a flap in the balloon distal to the proximal balloon marker, confirming the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon was not soaked and was inflated to test it before using it.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: note: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.If the coating is not properly activated or hydrated, it keeps the balloon pleats affixed or stuck with each other, potentially causing balloon damage as the balloon expands from its compressed state to being fully inflated, causing irregular ruptures/tears or delamination within the surface of the balloon during inflation.Additionally, remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.Based on the returned device analysis, it has been determined that insufficient prep and inflating the balloon outside of the patient anatomy while being insufficiently prepped, led to the noted flap rupture.The ifu violations resulted in the reported balloon rupture.The investigation determined the reported balloon rupture is related to user error.Based on the returned device analysis, it has been determined that insufficient prep and inflating the balloon outside of the patient anatomy while being insufficiently prepped, led to the noted flap rupture.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16547206
Report Number2024168-2023-02695
Device Sequence Number6042559
Product Code LOX
UDI-Device Identifier08717648180859
UDI-Public08717648180859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012403-06A
Device Catalogue Number1012403-06A
Device Lot Number21020G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown